Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2005, 7:17 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 7:17 PM MDT (01:17 UTC)
- Expired
- Jun 24, 2005, 7:46 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 83 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2368 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 250119 SVRCYS WYC015-031-250200- /O.NEW.KCYS.SV.W.0064.050625T0117Z-050625T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 717 PM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 800 PM MDT * AT 713 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL 5 MILES NORTH OF CHUGWATER THIS STORM WAS LOCATED 15 MILES WEST OF GLOMILL RESERVOIR...OR ABOUT 17 MILES SOUTHEAST OF WHEATLAND...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLOMILL RESERVOIR BY 800 PM MDT LAT...LON 4193 10483 4177 10484 4177 10437 4206 10443 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 250139 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 738 PM MDT FRI JUN 24 2005 WYC015-031-250200- /O.CON.KCYS.SV.W.0064.000000T0000Z-050625T0200Z/ GOSHEN WY-PLATTE WY- 738 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR SOUTHEASTERN PLATTE AND WEST CENTRAL GOSHEN COUNTIES... AT 730 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD WEAKENED SLIGHTLY...BUT LIKELY REMAINS SEVERE. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF GLOMILL RESERVOIR...OR ABOUT 15 MILES SOUTHWEST OF TORRINGTON...MOVING NORTHEAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4193 10483 4177 10484 4177 10437 4206 10443 $$ SOWKO
000 WWUS55 KCYS 250146 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT FRI JUN 24 2005 WYC015-031-250155- /O.CAN.KCYS.SV.W.0064.000000T0000Z-050625T0200Z/ GOSHEN WY-PLATTE WY- 745 PM MDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE AND WEST CENTRAL GOSHEN COUNTIES IS CANCELLED... AT 745 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4193 10483 4177 10484 4177 10437 4206 10443 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:33 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 24, 2:33 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT FRI JUN 24 2005 .SHORT TERM...SEVERE THUNDERSTORM WATCH #517 IN EFFECT FOR ALL OUR SOUTHEAST WYOMING COUNTIES AS WELL AS SIOUX...SCOTTS BLUFF...BANNER AND KIMBALL COUNTIES IN THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. CONVECTION STARTING TO DEVELOP AND INCREASE IN COVERAGE ATTM AND SPREADING OFF OF THE MOUNTAINS. DEWPOINTS IN THE MID 40S TO MID 50S WITH DECENT SHEAR ALONG THE STATIONARY BOUNDARY ALONG THE SOUTHEAST WYOMING MOUNTAINS. IN ADDITION...LAPS DATA SHOWINGS LI/S TO -4 AND CAPES AROUND 2000 J/KG ALONG THE WY/NEB STATE LINE. EXPECT CONVECTION TO CONTINUE WITH SOME STORMS REACHING SEVERE LEVELS AND PERHAPS A WATCH LATER IN THE EASTERN TIER OF COUNTIES IN THE WESTERN NEBRASKA PANHANDLE. OTHERWISE...LITTLE CHANGE IN OVERNIGHT TEMPERATURES WITH SOME PATCHY FOG AND LOW CLOUDS POSSIBLE MAINLY IN THE PANHANDLE DURING THE EARLY MORNING HOURS. BOUNDARY LIFTS SLIGHTLY NORTH AND EAST TOMORROW WITH WARMER TEMPERATURES SPREADING OVER WESTERN AREAS. POTENTIAL FOR SEVERE STORMS WILL LIKELY BE ALONG THE BOUNDARY AGAIN SATURDAY. .LONG TERM...TSTM CHANCES WILL BE GREATEST SAT EVENING ACROSS OUR ERN ZONES WHERE CAP WILL BE WEAKEST. WITH LACK OF FOCUS OR LARGE SCALE LIFT...EXPECT TSTMS TO DIMINISH LATE SAT NIGHT. CANNOT RULE OUT AFTN/EVNG TSTMS ON SUN PER CONVECTIVE PARAMETERS. ON MON...TSTM COVERAGE WILL DECREASE AS HEIGHTS/TEMPS ALOFT RISE...CREATING MORE OF A CAPPING INVERSION AND CONVECTIVE INHIBIITION (CIN). S/WV TROF (SHORTWAVE TROF) PASSING ACROSS THE NRN ROCKIES ON TUE WILL AID AN INCREASE IN TSTM COVERAGE ACROSS SE WY/WRN NEB. AS MENTIONED BY MIDNIGHT SHIFT LONG TERM FORECASTER...TSTM COVERAGE WILL DECREASE ON WED WITH WLY/NWLY FLOW ALOFT AND LOW/MID LEVEL DRYING. THU/FRI LOOK RELATIVELY DRY WITH WLY FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/RUBIN
Hazardous weather outlook, Jun 24, 1:36 PM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 136 PM MDT FRI JUN 24 2005 NEZ020-054-055-WYZ061>067-069-070-251130- BANNER NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-KIMBALL NE- LARAMIE RANGE WY-LARAMIE VALLEY WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY-SNOWY RANGE WY- SOUTHWEST CARBON WY- 136 PM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PLAINS OF SOUTHEAST WYOMING AND SOUTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LAST INTO THE EVENING. IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. NEZ001>003-019-021-WYZ059-060-068-251130- BOX BUTTE NE-CONVERSE WY-DAWES NE-GOSHEN WY-MORRILL NE-NIOBRARA WY- SCOTTS BLUFF NE-SIOUX NE- 136 PM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PLAINS OF SOUTHEAST WYOMING AND THE CENTRAL AND NORTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS EAST CENTRAL WYOMING AND THE NORTHERN AND CENTRAL SECTION OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOONS AND EVENINGS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. SOWKO
In the hours before
Special weather statement, Jun 24, 1:40 PM MDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT FRI JUN 24 2005 NEZ001-019>020-054-WYZ059>069-250300- BANNER-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE VALLEY- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-CONVERSE- NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS- NIOBRARA-PLATTE- 139 PM MDT FRI JUN 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 517 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... KIMBALL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTH CENTRAL WYOMING CARBON... IN SOUTHEAST WYOMING ALBANY... GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...KIMBALL...HARRISON...HARRISBURG... CHEYENNE...DOUGLAS...GLENROCK...WHEATLAND...GUERNSEY...LUSK... TORRINGTON...LARAMIE...RAWLINS...SCOTTSBLUFF AND GERING. STARK
Local storm report, Jun 24, 3:38 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 24 N CHEYENNE 41.49N 104.79W
06/24/2005 0.75 INCH LARAMIE WY OTHER FEDERAL
&&
RUBINLocal storm report, Jun 24, 4:51 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL GUERNSEY 42.27N 104.74W
06/24/2005 0.88 INCH PLATTE WY TRAINED SPOTTER
REPORT FROM MILITARY PERSONNEL AT CAMP GUERNSEY
0400 PM TSTM WND GST GUERNSEY 42.27N 104.74W
06/24/2005 72 MPH PLATTE WY TRAINED SPOTTER
REPORT FROM MILITARY PERSONNEL AT CAMP GUERNSEY
0414 PM HAIL 6 W FORT LARAMIE 42.21N 104.63W
06/24/2005 1.00 INCH GOSHEN WY LAW ENFORCEMENT
0422 PM HAIL 3 SW FORT LARAMIE 42.18N 104.56W
06/24/2005 1.00 INCH GOSHEN WY AIRPLANE PILOT
REPORT FROM OLD FORT LARAMIE HISTORICAL SITE
0423 PM HAIL FORT LARAMIE 42.21N 104.52W
06/24/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
STARKSpecial weather statement, Jun 24, 5:16 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 516 PM MDT FRI JUN 24 2005 NEZ002>003-021-055-250500- BOX BUTTE-CHEYENNE-DAWES-MORRILL- 516 PM MDT FRI JUN 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... CHEYENNE... DAWES... MORRILL... THIS INCLUDES THE CITIES OF...SIDNEY...ALLIANCE...BRIDGEPORT... BAYARD AND CHADRON. NEZ001-019>020-054-WYZ059>069-250300- BANNER-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE VALLEY- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-CONVERSE- NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS- NIOBRARA-PLATTE- 516 PM MDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 517 REMAINS VALID UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... KIMBALL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTH CENTRAL WYOMING CARBON... IN SOUTHEAST WYOMING ALBANY... GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...KIMBALL...HARRISON...HARRISBURG... CHEYENNE...DOUGLAS...GLENROCK...WHEATLAND...GUERNSEY...LUSK... TORRINGTON...LARAMIE...RAWLINS...SCOTTSBLUFF AND GERING. STARK
Special weather statement, Jun 24, 6:08 PM MDT, 1 hour 9 minutes before
WYZ061>063-065-066-250040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 608 PM MDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH #517 HAS BEEN CANCELLED FOR CARBON AND ALBANY COUNTIES... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR CARBON AND ALBANY COUNTIES IN SOUTHEAST WYOMING HAS BEEN CANCELLED. A FEW SHOWERS AND THUNDERSTORMS STILL LINGER IN THE AREA...BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN CARBON AND ALBANY COUNTIES. STARK
Local storm report, Jun 24, 6:16 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 W KIMBALL 41.23N 103.70W
06/24/2005 0.88 INCH KIMBALL NE TRAINED SPOTTER
0530 PM HAIL 1 E BUSHNELL 41.23N 103.87W
06/24/2005 0.88 INCH KIMBALL NE TRAINED SPOTTER
0550 PM HAIL KIMBALL 41.23N 103.66W
06/24/2005 0.88 INCH KIMBALL NE NWS EMPLOYEE
SOME FLOODING OF LOW LYING AREAS
&&
STARKThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 44 min |
| Jun 25, 3:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 37 min |
| Jun 25, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.